Advertisement

Communications in Mathematical Physics

, Volume 134, Issue 1, pp 89–107 | Cite as

Scalings in circle maps (I)

  • J. J. P. Veerman
  • F. M. Tangerman
Article

Abstract

Letf be a “flat spot” circle map with irrational rotation number. Located at the edges of the flat spot are non-flat critical points (S: x→Ax v ,v≧1). First, we define scalings associated with the closest returns of the orbit of the critical point. Under the assumption that these scalings go to zero, we prove that the derivative of long iterates of the critical value can be expressed in the scalings. The asymptotic behavior of the derivatives and the scalings can then be calculated. We concentrate on the cases for which one can prove the above assumption. In particular, let one of the singularities be linear. These maps arise for example as the lower bound of the non-decreasing truncations of non-invertible bimodal circle maps. It follows that the derivatives grow at a sub-exponential rate.

Keywords

Neural Network Statistical Physic Complex System Asymptotic Behavior Nonlinear Dynamics 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Flconer, K.J.: The geometry of fractal sets. Cambridge: Cambridge University Press 1985Google Scholar
  2. de Melo, W., van Strien, S.: A structure theorem in one dimensional dynamics. Preprint, Delft 1986.Google Scholar
  3. van Strien, S.: Lecture notes in mathematics, vol. 898, pp. 316–335. Berlin, Heidelberg, New York: Springer 1981Google Scholar
  4. Sullivan, D.: An a priori bound on the coefficient of renormalization. Lecture Notes by M. Samra, New York 1987Google Scholar
  5. Sullivan, D.: A priori bounds for renormalization of folding mappings. Lecture Notes by E. de Faria, New York 1988Google Scholar
  6. Swiatek, G.: Endpoints of rotation intervals for maps of the circle. Preprint Warsaw 1986Google Scholar
  7. Swiatek, G.: Commun. Math. Phys.119, 109–128 (1988).Google Scholar
  8. Swiatek, G.: Bounded distortion estimates. Notes 1989Google Scholar
  9. Veerman, J.J.P.: Phys.29D, 191–201 (1987)Google Scholar
  10. Veerman, J.J.P.: To appear in Nonlinearity 1989Google Scholar
  11. Yoccoz, J.-C.: C.R. Acad. Sci. Paris, t.298, Serie I, No. 7 (1984)Google Scholar

Copyright information

© Springer-Verlag 1990

Authors and Affiliations

  • J. J. P. Veerman
    • 1
  • F. M. Tangerman
    • 2
  1. 1.Institute for the Mathematical SciencesSUNY at Stony BrookStony BrookUSA
  2. 2.Mathematics DepartmentSUNY at Stony BrookStony BrookUSA

Personalised recommendations